The Dangerous Effects Of Snorting Heroin: Facts You Didn’t Know
Heroin is an opioid drug that typically comes in the form of a white or brown powder. In some cases, it can also come in a black, sticky form known as black tar heroin.
DISCLAIMER: Please note that this post may contain some affiliate links. Click here to learn more
It is highly addictive and can be injected, smoked, or snorted. Because of its addictive qualities, many people will become dependent on the drug without realizing the risks.
Table of Contents
Can You Snort Heroin?
Yes, but that does not mean you should. While snorting is not the most popular way to use heroin, some people think snorting it is safer and will choose to snort heroin to avoid IV drug use complications like the risk of HIV.
Along with lowered health risks, many heroin users also mistakenly believe that the effects of snorting heroin make it less addictive, but this is not the case.
No matter how it is administered, heroin is addictive, and most people will need assistance like PHP treatment to finally stop. Snorting heroin also comes with its own set of added dangers.
What Happens When You Snort Heroin?
Snorting drugs has a slower rate of absorption than injecting them, so it will take a few minutes for someone to start to feel a rush.
The effects of snorting heroin usually begin within 10 minutes and can last anywhere between 4 and 5 hours.
But what does a heroin high feel like? A heroin high feels like a rush of euphoria, happiness, and pleasure.
After the last use of heroin, withdrawal symptoms will start to kick in for those who are physically dependent or addicted.
The short-term effects of snorting heroin include:
- Rush of euphoria
- Flushed, warm skin
- Dry mouth
- Feeling of heaviness in extremities
- Pinpoint pupils
- Possible itching
Some people believe that the dangers of snorting heroin only apply to long-term use, but this is not the case. While the immediate effects of heroin are associated with a high, using this drug long-term can lead to other problems.
Because a heroin high is euphoric and pleasurable, many people who try heroin once will use it again. Eventually, continued use can lead to dependence and dangerous long-term effects.
Snorting heroin can also lead to overdose. If someone snorts heroin and is showing signs of a heroin overdose like struggling to breathe, vomiting, irregular or slow pulse, or loss of consciousness, seek immediate medical help.
The Long-Term Effects Of Snorting Heroin
Like with most drugs of abuse, prolonged and heavy use can lead to severe consequences for a person’s health. These problems will only get worse over time but may be somewhat reversible if you use stops.
The long-term effects of snorting heroin include:2
- Loss of sense of smell
- Nose bleeds
- Problems swallowing
- Hole in the cartilage that separates the nostrils
- Damage to kidneys and liver
- Decreased immune system
- Brain changes and damage lead to lower cognitive abilities
- Addiction and its secondary problems
Even if people are aware of the damaging effects of snorting heroin, some people are unable to stop because of the uncomfortable signs and symptoms of heroin withdrawal that occur after physical dependence begins.
What To Do If Someone Is Snorting Heroin
Drug abuse of any kind can be dangerous, so if you suspect that someone you care about is sniffing heroin, you should try to get them into opiate addiction treatment immediately. The damaging effects of snorting heroin will only get worse as time goes on.
Signs of snorting heroin include:
- Drug paraphernalia like rolled paper, straws, a mirror, a credit card, or something with a straight edge
- Frequent nose bleeds or nasal issues
- Lying or secretive behavior
- A general decline in appearance or hygiene
- Unusual behavior
- Financial problems
PLEASE LEAVE A COMMENT: If this post was helpful or if you have anything you want us to write on. Thank You much Love 🙂 ❤